MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 5IN 9-0 S/A V100-3; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 5IN 9-0 S/A V100-3; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 2894G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a free flap reconstruction procedure on (b)(6) 2018 and suture was used.During the procedure, while performing micro vascular anastomosis, the suture broke mid-body.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
The actual sample was returned for evaluation.During the visual inspection of one opened sample, the swage and attachment area were as expected.The needle was examined, present body fluids and marks on the body needle that appears to be by use of the surgical instrument.However, the suture was not returned to determine the assignable cause.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the opened sample condition, no conclusion could be reached as to what may have caused the reported incident since the suture was not received for analysis.

Brand Name
ETHLN BLK 5IN 9-0 S/A V100-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7479401
Report Number2210968-2018-72516
Device Sequence Number16478674
Product Code GAR
UDI-Device Identifier10705031004276
UDI-Public10705031004276
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number2894G
Device Lot NumberLLZ332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer05/03/2018
06/06/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date05/29/2018
06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1